Alert archive / Oklahoma / River Flood Warnings in 2016
River Flood Warning 10, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 12, 2016, 3:47 PM CDT for LeFlore County, Oklahoma. It took effect at May 12, 2016, 9:43 PM CDT. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- May 12, 2016, 3:47 PM CDT (20:47 UTC)
- In effect from
- May 12, 2016, 9:43 PM CDT
- Expired
- May 13, 2016, 5:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 18 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 29.16 ft at May 13, 2016, 2:00 AM CDT.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
195 WGUS44 KTSA 122047 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 347 PM CDT THU MAY 12 2016 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-130447- /O.NEW.KTSA.FL.W.0010.160513T0320Z-160513T2200Z/ /PANO2.1.ER.160513T0320Z.160513T1200Z.160513T1600Z.NO/ 347 PM CDT THU MAY 12 2016 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Panama * from this evening to Friday afternoon, or until the warning is cancelled. * At 3:30 PM Thursday, the stage was 27.71 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage tonight and continue to rise to near 29.8 feet by Friday morning. The river is expected to fall below flood stage late Friday morning. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
3 follow-up statements
741 WGUS84 KTSA 130107 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 807 PM CDT THU MAY 12 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-130907- /O.EXT.KTSA.FL.W.0010.160513T0243Z-160514T0000Z/ /PANO2.1.ER.160513T0243Z.160513T1200Z.160513T1800Z.NO/ 807 PM CDT THU MAY 12 2016 ...Flood Warning extended until Friday evening... The Flood Warning continues for The Poteau River near Panama. * until Friday evening, or until the warning is cancelled. * At 7:30 PM Thursday, the stage was 28.66 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage tonight and continue to rise to near 29.9 feet by Friday morning. The river is expected to fall below flood stage early Friday afternoon. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
432 WGUS84 KTSA 130831 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 331 AM CDT FRI MAY 13 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-131631- /O.CON.KTSA.FL.W.0010.000000T0000Z-160514T0000Z/ /PANO2.1.ER.160513T0325Z.160513T1200Z.160513T1800Z.NO/ 331 AM CDT FRI MAY 13 2016 The Flood Warning continues for The Poteau River near Panama. * until this evening, or until the warning is cancelled. * At 2:30 AM Friday, the stage was 29.15 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 29.9 feet this morning. The river is expected to fall below flood stage this afternoon. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
242 WGUS84 KTSA 131541 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1041 AM CDT FRI MAY 13 2016 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-131611- /O.CAN.KTSA.FL.W.0010.000000T0000Z-160514T0000Z/ /PANO2.1.ER.160513T0325Z.160513T0700Z.160513T1100Z.NO/ 1041 AM CDT FRI MAY 13 2016 The Flood Warning is cancelled for The Poteau River near Panama. * At 10:30 AM Friday, the stage was 28.46 feet. * Flood stage is 29.0 feet. * The river fell below flood stage this morning. * Forecast...The Poteau River near Panama will continue falling and remain below flood stage. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 12, 3:27 PM CDT, 20 minutes earlier.
Area forecast discussion, May 12, 3:27 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 327 PM CDT THU MAY 12 2016 .DISCUSSION... Pleasant spring weather today as drier airmass has spread over the region. Clear and cool conditions tonight will be followed by warm up on Friday as winds return out of the s-sw ahead of another surge of cooler air arrives Friday night and Saturday. Moisture return ahead of this front will be rather limited, but steep lapse rates and convergence along front will likely result in scattered mainly post-frontal showers and thunderstorms moving into northeast OK Friday evening. More robust development is possible to our southwest Friday night with increasing warm advection and some of this activity may eventually impact parts of southeast OK. The upper level flow will become more zonal once the cold front moves south of the area, with potential for multiple rounds of showers and thunderstorms beginning as early as Saturday afternoon and persisting into the early part of next week. This may begin to raise the concern for heavy rainfall in parts of the area, especially by Sunday night into Monday when the front begins to lift north. This pattern will bring at least some increase in chance for severe weather Monday or Tuesday, depending on the eventual position of the front, as an upper trough moves through the western U.S. Later part of next week looking dry and warmer. && .PREV DISCUSSION... /ISSUED 1221 PM CDT THU MAY 12 2016/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions expected...with scattered cu field dissipating toward sunset. PREV DISCUSSION... /ISSUED 1032 AM CDT THU MAY 12 2016/ .UPDATE... DISCUSSION... The cold front has cleared the forecast area and have removed PoPs for the remainder of the day. && .PRELIMINARY POINT TEMPS/POPS... TUL 52 82 54 64 / 0 0 20 20 FSM 52 82 57 71 / 0 0 10 20 MLC 53 81 57 68 / 0 0 20 20 BVO 49 80 52 63 / 0 10 30 20 FYV 46 77 52 65 / 0 0 10 20 BYV 47 78 51 63 / 0 0 10 20 MKO 51 81 55 66 / 0 0 10 20 MIO 50 79 49 63 / 0 10 20 20 F10 52 80 55 64 / 0 0 20 20 HHW 54 81 59 73 / 0 0 20 20 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...20 LONG TERM....14
Hazardous weather outlook, May 12, 11:15 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1115 AM CDT THU MAY 12 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-130945- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1115 AM CDT THU MAY 12 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. DISCUSSION... ANY AFTERNOON REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS WILL LIKELY REMAIN JUST SOUTH AND SOUTHEAST OF THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY AND TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE INTO NEXT WEEK. SMALL THUNDERSTORM CHANCES WILL EXIST FRIDAY NIGHT AND THROUGH THE DAY SATURDAY. MORE WIDESPREAD THUNDERSTORMS...WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN...WILL BEGIN TO MOVE INTO THE REGION LATE SATURDAY NIGHT AND INTO SUNDAY AS A STRONG COLD FRONT PUSHES SOUTHWARD. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. SEVERE THUNDERSTORM POTENTIAL MAY INCREASE MONDAY AND INTO TUESDAY...DEPENDING ON HOW MUCH MOISTURE CAN RETURN TO THE REGION IN THE WAKE OF THE WEEKEND COLD FRONT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, May 12, 10:16 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1016 AM CDT THU MAY 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG 1 NW BUNCH 35.69N 94.77W
05/11/2016 ADAIR OK PUBLIC
TREES SNAPPED
&&
JBMLocal storm report, May 12, 10:17 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1017 AM CDT THU MAY 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 1 NW BUNCH 35.69N 94.77W
05/12/2016 ADAIR OK PUBLIC
WIDESPREAD FLOODING. PEA SIZE HAIL ALSO REPORTED.
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:32 PM CDT | Special Weather Statement | TSA | Sequoyah | 28 min |
| May 11, 9:51 PM CDT | Special Weather Statement | TSA | Sequoyah | 24 min |
| May 11, 10:21 PM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
| May 11, 10:49 PM CDT | Special Weather Statement | TSA | Cherokee | 26 min |
| May 11, 11:01 PM CDT | Special Weather Statement | TSA | Sequoyah | 29 min |
| May 11, 11:09 PM CDT | Special Weather Statement | TSA | Adair | 36 min |
| May 11, 11:30 PM CDT | Special Weather Statement | TSA | Sequoyah | 30 min |
| May 11, 11:32 PM CDT | Special Weather Statement | TSA | Adair | 28 min |
| May 11, 11:40 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee | 65 min |
| May 12, 12:20 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 3 hr |
| May 12, 12:34 AM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
| May 12, 12:43 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 47 min |
| May 12, 1:28 AM CDT | Special Weather Statement | TSA | Sequoyah | 32 min |
| May 12, 1:53 AM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| May 12, 2:14 AM CDT | Special Weather Statement | TSA | Haskell, Pittsburg, Sequoyah | 31 min |
| May 12, 2:16 AM CDT | Special Weather Statement | TSA | Delaware | 44 min |
| May 12, 2:33 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 27 min |
| May 12, 2:39 AM CDT | Special Weather Statement | TSA | Pittsburg | 36 min |
| May 12, 2:42 AM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| May 12, 2:55 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 35 min |
| May 12, 2:58 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 32 min |
| May 12, 3:11 AM CDT | Special Weather Statement | TSA | Haskell, Pittsburg | 34 min |
| May 12, 3:17 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 12 hr |
| May 12, 3:21 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 14 min |
| May 12, 3:26 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 64 min |
| May 12, 4:05 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 40 min |
| May 12, 4:25 AM CDT | Special Weather Statement | TSA | Pushmataha | 50 min |
Nearby
River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.